Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 35, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 14, 2012, 1:03 PM MDT for Hudspeth County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2012, 1:03 PM MDT (19:03 UTC)
- Expired
- May 14, 2012, 1:45 PM MDT
- In force
- 42 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 193 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
046
WUUS54 KEPZ 141903
SVREPZ
TXC229-141945-
/O.NEW.KEPZ.SV.W.0035.120514T1903Z-120514T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
103 PM MDT MON MAY 14 2012
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 145 PM MDT/245 PM CDT/
* AT 1254 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES NORTHEAST OF SIERRA BLANCA...MOVING
SOUTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SIERRA BLANCA...
INDIO RANCH...
ALLAMOORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
&&
LAT...LON 3063 10499 3066 10499 3068 10501 3068 10507
3074 10512 3074 10516 3078 10519 3079 10526
3118 10547 3139 10522 3114 10490 3066 10491
3062 10498
TIME...MOT...LOC 1902Z 314DEG 41KT 3117 10513
$$
GNL1 follow-up statement
150
WWUS54 KEPZ 141918
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
118 PM MDT MON MAY 14 2012
TXC229-141945-
/O.CON.KEPZ.SV.W.0035.000000T0000Z-120514T1945Z/
HUDSPETH TX-
118 PM MDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HUDSPETH COUNTY UNTIL 145 PM MDT/245 PM CDT/...
AT 111 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER OR LARGER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES WEST
OF VAN HORN...MOVING SOUTHEAST AT 30 TO 40 MPH.
THIS FAST MOVING STORM IS CROSSING INTERSTATE 10 HIGHWAY 10 MILES
EAST OF SIERRA BLANCA
LOCATIONS IMPACTED INCLUDE...
INDIO RANCH...
ALLAMOORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
&&
LAT...LON 3063 10499 3066 10499 3068 10501 3068 10507
3074 10512 3074 10516 3078 10519 3079 10526
3104 10539 3129 10510 3114 10490 3066 10491
3062 10498
TIME...MOT...LOC 1917Z 314DEG 41KT 3105 10499
$$
GNLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:30 AM MDT, 10 hours 33 minutes earlier.
Area forecast discussion, May 14, 2:30 AM MDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 AM MDT MON MAY 14 2012 .SYNOPSIS... OVERNIGHT A BACKDOOR FRONTAL BOUNDARY PUSHED WEST THROUGH THE BORDERLAND. THIS WILL KEEP MOISTURE OVER THE AREA FOR ONE MORE DAY. ALOFT A STRONG UPPER TROUGH WILL DROP SOUTH OVER THE REGION. WITH PLENTY OF MOISTURE AVAILABLE...WE EXPECT ANOTHER DAY OF SCATTERED THUNDERSTORM ACTIVITY FROM THE RIO GRANDE VALLEY EASTWARD. AS IN PREVIOUS DAYS SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS POSSIBLE. THE SYSTEM WILL EXIT THIS EVENING ENDING STORM CHANCES FOR THE REST OF THE WEEK. DRIER AIR WILL MOVE IN AND TEMPERATURES WILL BEGIN A DRAMATIC WARMING WEDNESDAY ONWARD. THE NEXT CHANCE AT STORMS LOOKS TO BE LATE SUNDAY AS ANOTHER SURGE OF GULF MOISTURE RETURNS ON EASTERLY WINDS. && .DISCUSSION... OVERNIGHT ANOTHER PUSH FROM THE EAST ON A WEAK BACKDOOR KEPT MOISTURE HEALTHY ACROSS THE FORECAST AREA. ALOFT THE MAIN UPPER TROUGH IS BEGINNING TO DROP SOUTH ACROSS CENTRAL NEW MEXICO. OVERNIGHT RADAR IS BEGINNING TO SHOW SOME WEAK CONVECTIVE DEVELOPMENT OVER CENTRAL NM. MODELS DON'T APPEAR TO BE WELL INITIATED AS BOTH THE GFS AND THE NAM INDICATE MUCH MORE WIDESPREAD PCPN ACTIVITY THAN IS ACTUALLY OCCURRING. TODAY THE BEST DYNAMICS MOVE OVER THE FORECAST AREA IN THE FORM OF A SHARP VORT MAX WHICH WILL PROVIDE EARLY DAY PVA AND LIFT. THE PROG SOUNDINGS AND THE PATTERN EVOLUTION INDICATE THE BEST POTENTIAL FOR STORM DEVELOPMENT WILL BE EARLY...AND PERSIST THROUGH THE EARLY AFTERNOON...WITH STORMS DIMINISHING FROM NORTHWEST TO SOUTHEAST BY MID-DAY. BY FAR THE BEST INSTABILITY (LI'S) AND BUOYANCY (CAPE) OCCUR MID MORNING THROUGH ABOUT 20Z. BY AFTER EARLY AFTERNOON MORE DRYING AT MID LAYERS AND AT THE SURFACE AND THE LOSS OF PVA AS THE REGION GETS ON THE BACKSIDE OF THE UPPER TROUGH SHOULD END STORMS. CERTAINLY THE FOCUS IF OVER THE EASTERN 2/3RD OF THE FORECAST AREA. THE WEST IS TOO DRY. BUT I ALSO WONDER IF THE PRIMARY FOCUS FOR STORM FORMATION WILL BE JUST EAST OF OUR CWFA. AGAIN...LOOKING AT THE STORM PARAMETERS... IT LOOKS LIKE STORMS WILL POSE SEVERE POTENTIAL WITH LARGE HAIL AND BETTER CHANCES OF STRONG DOWNDRAFT WINDS. EXPECT SVR POTENTIAL EAST OF A TCS TO HATCH TO E OF DMN LINE. OVERALL THE BEST POTENTIAL APPEARS TO BE OVER SOUTHERN OTERO...EL PASO...AND HUDSPETH COUNTIES. THE SYSTEM FULLY EXITS THE REGION EARLY THIS EVENING AND OUR AREA COMES UNDER A DEEP AND DRY NORTHERLY FLOW PATTERN. COOL TEMPERATURES ON MONDAY WILL FOLLOW ON TUESDAY. THE REGION SHOULD BE TOO DRY FOR STORMS DESPITE SOME RESIDUAL SURFACE-BASED MOISTURE ON CON TINED SE WINDS. WEDNESDAY THOUGH SATURDAY THE REGION WILL SIT UNDER A BUILDING RIDGE OF HIGH PRESSURE ALOFT. THIS WILL ALLOW FOR SIGNIFICANT WARMING AND CONTINUED DRYING. THU AND FRI AFTERNOONS LOOK BREEZY TO MODERATELY WINDY AS A PACIFIC TROUGH WORKS EAST AND CUTS THROUGH THE RIDGE. THE PASSAGE WILL BE DRY. ALTHOUGH IT APPEARS WEAK AT THIS EARLY TIME...MODELS ARE SUGGESTING A RETURN LOW-LEVEL EASTERLY FLOW BACK INTO THE REGION ON SUNDAY AND MONDAY. WE'LL BE WATCHING THAT FOR OUR NEXT CHANCE OF STORMS FOR THOSE DAYS. && .AVIATION...VALID 14/12Z-15/12Z. VFR CONDS ALL AREAS TDY. DRY WEST OF SVC-DMN LINE. ISOLD-SCT TSRA W/ SVR GR POSSIBLE EAST OF SVC-DMN LINE FROM 14Z-00Z. ISOLD TEMPO SKIES BECM BKN060CB VCTY STORMS. BRIEF +RA AND SHAFTS OF GR. VSBY LOCALLY BLO 1MI. WINDS GNRLY 070-120 15-25KTS. HOWEVER STORM OUTFLOW UP TO 50KTS POSSIBLE. STORM CHANCES INCREASE FROM W TO E...BEST CHANCES OVR TCS/HMN/ALM. STORMS EXPECTED TO MOVE EAST AND END BY 00Z WITH CLEARING SKIES TO FOLLOW. && .FIRE WEATHER... UNSEASONABLY MOIST AIRMASS WILL PERSIST TODAY...BUT AFTER TODAY DRYING WILL BEGIN OVER THE EAST. IT IS ALREADY QUITE DRY WEST. A BACKDOOR COLD FRONT MOVED IN LAST NIGHT AND AN UPPER TROUGH WILL DROP SOUTH ACROSS CENTRAL NM TODAY. THIS COMBO OF MOISTURE FROM THE EAST...SURFACE CONVERGENCE ON THE FRONT...AND INSTABILITY ALOFT WITH THE TROUGH WILL PRODUCE ANOTHER ROUND OF STORMS EAST OF THE CONTINENTAL DIVIDE. WEST OF THE DIVIDE NO STORMS ARE EXPECTED. SOME STORMS WILL LIKELY BECOME SEVERE WITH LARGE HAIL. STORMS ARE EXPECTED TO DIMINISH IN COVERAGE FROM NORTHWEST TO SOUTHEAST THROUGH THE MID AND LATE AFTERNOON HOURS. TEMPERATURES WILL BE BELOW NORMAL MONDAY AND TUESDAY. MIN RH'S WILL FALL TO THE TEENS OVER THE WESTERN FIRE ZONES THIS AFTERNOON...WHILE REMAINING IN THE 20S/30S PERCENT OVER THE EASTERN ZONES. RIDGE OF HIGH PRESSURE BUILDS OVER NEW MEXICO TUESDAY AND BEYOND FOR A GRADUAL DRYING OUT AND SIGNIFICANT WARMING UP. TEMPERATURES SHOULD BE BACK WELL ABOVE NORMAL BY WEDNESDAY...WITH MIN RH'S BACK TO MORE NORMAL READINGS IN THE TEENS. WINDS BEGIN TO STRENGTHEN LATER IN THE WEEK WITH THU AND FRI LOOKING BREEZY TO WINDY. ANOTHER SURGE OF MOISTURE FROM THE EAST LOOKS TO MOVE BACK OVER THE AREAS EAST OF THE RIO GRANDE VALLEY SUNDAY AND MONDAY...BRINGING BACK STORM POTENTIAL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 78 55 82 59 88 / 20 10 0 0 0 SIERRA BLANCA 73 52 76 57 88 / 40 10 10 0 0 LAS CRUCES 76 50 80 53 85 / 20 0 0 0 0 ALAMOGORDO 73 48 75 54 86 / 30 10 0 0 0 CLOUDCROFT 53 30 60 36 67 / 50 10 10 0 10 TRUTH OR CONSEQUENCES 75 46 78 50 84 / 20 0 0 0 0 SILVER CITY 70 46 75 49 78 / 20 0 0 0 0 DEMING 78 49 80 52 86 / 10 0 0 0 0 LORDSBURG 82 53 81 55 87 / 10 0 0 0 0 WEST EL PASO METRO 78 56 80 59 87 / 20 10 0 0 0 DELL CITY 72 45 75 50 82 / 40 10 10 10 10 FORT HANCOCK 77 55 82 57 92 / 30 10 10 0 0 LOMA LINDA 67 48 75 54 81 / 30 10 10 0 0 FABENS 79 53 81 57 89 / 20 10 10 0 0 SANTA TERESA 78 52 80 54 87 / 20 0 0 0 0 WHITE SANDS HQ 73 51 78 62 84 / 20 10 0 0 0 JORNADA RANGE 76 43 78 45 85 / 20 0 0 0 0 HATCH 75 47 78 50 83 / 20 0 0 0 0 COLUMBUS 80 49 83 59 87 / 10 0 0 0 0 OROGRANDE 76 50 79 57 87 / 30 10 0 0 0 MAYHILL 56 35 62 43 69 / 50 10 10 10 10 MESCALERO 58 32 65 38 71 / 50 10 10 10 10 TIMBERON 60 34 64 40 70 / 50 10 10 0 10 WINSTON 66 40 74 44 78 / 20 0 0 0 0 HILLSBORO 69 47 75 51 78 / 20 0 0 0 0 SPACEPORT 74 48 77 53 83 / 20 0 0 0 0 LAKE ROBERTS 77 39 81 42 87 / 20 0 0 0 0 HURLEY 74 45 78 49 80 / 20 0 0 0 0 CLIFF 79 42 86 44 86 / 20 0 0 0 0 MULE CREEK 75 42 83 40 84 / 10 0 0 0 0 FAYWOOD 72 45 77 48 80 / 20 0 0 0 0 ANIMAS 86 54 86 55 88 / 10 0 0 0 0 HACHITA 86 48 85 51 90 / 10 0 0 0 0 ANTELOPE WELLS 87 56 87 53 88 / 0 0 0 0 0 CLOVERDALE 79 55 82 51 82 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14-BIRD
Hazardous weather outlook, May 14, 6:51 AM MDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 651 AM MDT MON MAY 14 2012 NMZ401>417-TXZ418>424-151300- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 651 AM MDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT STORM POTENTIAL STILL EXISTS TODAY...AND ESPECIALLY THIS MORNING THROUGH THE EARLY AFTERNOON HOURS AS A VIGOROUS UPPER SYSTEM TRACKS SOUTHEAST ACROSS CENTRAL NEW MEXICO INTO WEST TEXAS. A SEVERE THREAT CONTINUES FOR AREAS EAST OF THE RIO GRANDE. MOST PROBABLE AREAS ARE OVER OTERO...AND HUDSPETH COUNTIES...BUT ANYWHERE EAST OF THE RIO GRANDE MAY SEE AN ISOLATED SEVERE STORM. MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. STORM DEVELOPMENT SHOULD WAIN NORTH TO SOUTHEAST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRYING AND WARMING EXPECTED THROUGH THIS PERIOD. TEMPERATURES BECOMING WELL ABOVE NORMAL BY THURSDAY. BREEZY TO WINDY AFTERNOONS EXPECTED THURSDAY AND FRIDAY. MOISTURE TO POSSIBLY RETURN TO AREAS EAST OF THE RIO GRANDE ON SUNDAY FOR A RETURN OF STORM CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS ARE ENCOURAGED TO MONITOR LOCAL STORM AFFECTS TODAY AND REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN REAL TIME. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:14 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 61 min |
| May 14, 1:44 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.